Get access

Systemic thromboembolism after anti-cancer chemotherapy in a woman with ovarian germ cell tumor

Authors


Reprint request to: Dr Shintaro Yanazume, Department of Obstetrics and Gynecology, Faculty of Medicine, Kagoshima University, 8-35-1 Sakuragaoka, Kagoshima 890-8520, Japan. Email: s-yana@m3.kufm.kagoshima-u.ac.jp

Abstract

A high cure rate of ovarian germ cell tumors was achieved by establishment of a cisplatin-containing regimen. We encountered a rare case of a 33-year-old, nulligravida Japanese woman with systemic thromboembolism following anti-cancer chemotherapy with cisplatin, etoposide, and bleomycin in ovarian germ cell tumor. She suffered from brain infarction, multiple embolisms in the bilateral pulmonary artery and pelvic vein, and a broad range of deep vein thromboses in the right extremities vein. When thrombosis is detected during anti-cancer chemotherapy, we must investigate whether the presence of thrombosis is systemic or local.

Ancillary